Addiction: Substance Abuse Community
Acet w/codeine abuse advice needed desperately
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Acet w/codeine abuse advice needed desperately

I am a 62 yr old woman who is dependent on Tylenol #1 from many years of abuse (we can get this OTC in Canada) with it.  I am now having severe 'WIRED" symptoms , bounding pulse, insomnia, depression and other compaints.  I am miserable and am taking 20-25 tabs (300mg acetaminophen,15 mg caffeine, 8 mg codeine.)  Need weaning off these and need advice.
Related Discussions
5 Comments Post a Comment
Blank
Avatar_f_tn
There are a TON of ppl in your same situation..
Taking too much pain pills and needed to get off....it happens.....your reaching out for help now, and today that is all that matters

Wds are HORRIBLE......No matter how you cut it....Cut right back, to a dose you are comfortable taking................

Wds...or some things you will experience are achy body, nausea, possible vomitting, restless leg syndrome, headaches, sleepless nights, and sweats......There are others I really just cant remember them all..........and Im kinda rushed for time.......

There are things you can do, There is a Thomas Recipe, that I just posted a couple of days ago...Go back in pages maybe 2 or 3 should have it..and the title is Thomas REcipe

There are a ton of tips in there, Vitamins you shoudl take, help give back your body stuff that it lacks from drug abuse....or even boost up those things that help your body fight off drug abuse...

Eating healthy..is a very good key, and alot of water, Green teas....and alot of hot bathes...I take alot to help with the achness.........Your body is going to go thru alot of uneasiness...but YOU CAN GET THRU IT........

I know what helps me with my achiness at night, is a very warm blanket...LIke a devea or something............

Im sorry I would type more but Im a bit busy and really rushed for time, I hope some of this helps and HANG IN THERE!! YOU ARE NOT ALONE!!!

Welcome to the board, I hope you find all the information and support here....Im sure you will, there is are alot of good people here.......And alot will come respond when they have time..

Keep posting..and write about your wds.....So you wont forget..

Hang in there..
You are in my thoughts and prayers!!
Give it to God, hand it over...and good things will follow, just takes alot of persevience...............

C
Blank
Avatar_n_tn
Hi there,
We are here. The caffeine may be responsible for the wired feelings.  Other than that, the acetaminaphen is really high.  That can have affects on your kidneys and liver. Tapering off is hard, I know.  I am currently going CT for the second time.  If your health is compromised in any way at all, I would advice you to see a doc for tapering off.  Maybe he can give you something else.  Something with Less caffeine and act.  If the wired feelings get too intense, I would call now.  Especially if they are presenting as heart palpitations or tremors.  Take care and talk to us.  There are many here with more expertise than what I possess.  
Blank
Avatar_n_tn
Thanks for replying also oxy and mominstress.  I should have said there is 8 mg codeine in EACH of the 20-25 I take so I wouldn't call that a low dose, perhaps you misunderstood.....................any way I appreciate all your comments.  I have an appt. with a dr. tomorrow ...............I can't go on like this and I am on antidepressants as well (2 of them) I feel so stupid having got into this situation at my age, I should know better!!!!!!  A retired RN to boot.  I will return when I have seen the dr. and once again, thank you for being here for me.
Blank
202347_tn?1189759425
tapering is always a better way to go than cold turkey. Going c/t is always going to be very hard on your body(this is the reason for all of your symptoms). You are on a very low dose of ceodeine so this is good. If you want to taper just (like the others said) take a dose that is comfortable for you and taper down from there. If you can take a half tablet without withdrawals then take that for a week or so. Try going to a fourth of a tablet after that and if you don't withdrawal, stay on that dose for another week or so etc. You can shave down the pills to as small of an amount as you would like to taper as slowly as your body needs to. Also, being that you take caffeine regularly it would be even more dangerous to go cold turkey b/c the blood flow to your brain increases 30% withing the first week or two of stopping caffeine and or/nicotine putting you at risk for stroke in some cases. Any ideas on how you will be managing your pain if you get off of the codeine?

xoxo- D.  
Blank
Avatar_n_tn
You need to see your doctor and arrange blood, kidney and liver tests. You have been basically poisoning yourself with that much aceteminophen. 25 * 300 mg. Thats 7.5 grams of acet daily, you will have damaged your liver, by how much depends on the health of it and other factors. Maybe you will be lucky, but you need to find out. Even if you feel well now, long term damage could cause you serious problems in the future.

Your Canadian, free healthcare right? Use it.

We can get 8 mg codeine tabs here in the UK over the counter, I use them, but I filter out all the acet first and throw it away, leaving me with an almost pure codeine solution. Look up the 'cold water extraction' method on google, and try to find tablets without caffine.

If you try the cold water extraction, start small, 2 or 3 tabs and work your way up until you are confident that all the acet is being removed. It works really well but takes a bit of practice.

Again, any more than 4 grams of acet daily is poisonous.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
4522800_tn?1405696702
Blank
VICourageous
ID
3092482_tn?1412261602
Blank
weaver71
Other
1926359_tn?1331591739
Blank
lulu747
Vancouver
2083449_tn?1381358308
Blank
Sonrissa
NV
271792_tn?1334983257
Blank
IBKleen
Cumberland Plateau, TN
4810126_tn?1415169246
Blank
EvolverU
Boston, MA